Alert archive / New York / Wind Advisories in 2017

Wind Advisory 6, NWS Binghamton, NY

October 23, 201717 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Oct 23, 2017, 3:30 PM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Oct 23, 2017, 8:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2017, 3:30 PM EDT (19:30 UTC)
In effect from
Oct 23, 2017, 8:00 PM EDT
Expired
Oct 24, 2017, 11:56 AM EDT
In force
16 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS71 KBGM 231930
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
330 PM EDT Mon Oct 23 2017

NYZ015>018-022>025-044-055-056-PAZ038-039-043-044-047-241200-
/O.NEW.KBGM.WI.Y.0006.171024T0000Z-171024T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Cortland-Tioga-Broome-Bradford-Susquehanna-Wyoming-
Lackawanna-Luzerne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Owego, 
Waverly, Binghamton, Sayre, Towanda, Hallstead, Montrose, 
Tunkhannock, Scranton, Hazleton, and Wilkes-Barre
330 PM EDT Mon Oct 23 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
TUESDAY...

The National Weather Service in Binghamton has issued a Wind
Advisory, which is in effect from 8 PM this evening to 8 AM EDT
Tuesday.

* LOCATIONS...Counties from Interstate 81 and west in central NY
  and northeast PA. 

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600-
/O.NEW.KBGM.WI.Y.0006.171024T0400Z-171024T1600Z/
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware-
Sullivan-Northern Wayne-Pike-Southern Wayne-
Including the cities of Boonville, Hamilton, Oneida, Rome, Utica,
Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, 
Milford, and Honesdale
330 PM EDT Mon Oct 23 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
TUESDAY...

The National Weather Service in Binghamton has issued a Wind
Advisory, which is in effect from midnight tonight to noon EDT
Tuesday.

* LOCATIONS...Counties east of Interstate 81 in central NY and
  northeast PA. 

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
5 follow-up statements
524 
WWUS71 KBGM 240141
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
941 PM EDT Mon Oct 23 2017


NYZ015>018-022>025-044-055-056-PAZ038-039-043-044-047-241200-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Cortland-Tioga-Broome-Bradford-Susquehanna-Wyoming-
Lackawanna-Luzerne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Owego, 
Waverly, Binghamton, Sayre, Towanda, Hallstead, Montrose, 
Tunkhannock, Scranton, Hazleton, and Wilkes-Barre
941 PM EDT Mon Oct 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* LOCATIONS...Counties from Interstate 81 and west in central NY 
  and northeast PA.

* WINDS...South 20 to 30 mph with gusts up to 50 mph. The
  strongest winds will generally be over higher elevation areas
  above 1300 feet. Also, winds in any heavier showers or
  thunderstorms overnight into early Tuesday may exceed 50 mph. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600-
/O.CON.KBGM.WI.Y.0006.171024T0400Z-171024T1600Z/
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware-
Sullivan-Northern Wayne-Pike-Southern Wayne-
Including the cities of Boonville, Hamilton, Oneida, Rome, Utica,
Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, 
Milford, and Honesdale
941 PM EDT Mon Oct 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY...

* LOCATIONS...Counties east of Interstate 81 in central NY and 
  northeast PA.

* WINDS...South 20 to 30 mph with gusts up to 50 mph. The 
  strongest winds will generally be over higher elevation areas 
  above 1300 feet. Also, winds in any heavier showers or 
  thunderstorms may exceed 50 mph. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
740 
WWUS71 KBGM 240628
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
228 AM EDT Tue Oct 24 2017

NYZ015>018-022>025-044-055-056-PAZ038-039-043-044-047-241200-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Cortland-Tioga-Broome-Bradford-Susquehanna-Wyoming-
Lackawanna-Luzerne-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Owego, 
Waverly, Binghamton, Sayre, Towanda, Hallstead, Montrose, 
Tunkhannock, Scranton, Hazleton, and Wilkes-Barre
228 AM EDT Tue Oct 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...Counties from Interstate 81 and west in central NY 
  and northeast PA.

* WINDS...South 20 to 30 mph with gusts up to 50 mph. The
  strongest winds will generally be over higher elevation areas
  above 1300 feet. Also, gusts in any heavier showers early this 
  morning could exceed 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1600Z/
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware-
Sullivan-Northern Wayne-Pike-Southern Wayne-
Including the cities of Boonville, Hamilton, Oneida, Rome, Utica,
Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, 
Milford, and Honesdale
228 AM EDT Tue Oct 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* LOCATIONS...Counties east of Interstate 81 in central NY and 
  northeast PA.

* WINDS...South 20 to 30 mph with gusts up to 50 mph. The
  strongest winds will generally be over higher elevation areas
  above 1300 feet. Also, winds in any heavier showers or
  thunderstorms this morning may exceed 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
189 
WWUS71 KBGM 241159
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
759 AM EDT Tue Oct 24 2017

NYZ015>018-022>025-044-055-PAZ038-241300-
/O.CAN.KBGM.WI.Y.0006.000000T0000Z-171024T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Cortland-Tioga-Bradford-
Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse,
Corning, Hornell, Watkins Glen, Elmira, Ithaca, Cortland, Owego, 
Waverly, Sayre, and Towanda
759 AM EDT Tue Oct 24 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Binghamton has cancelled the Wind
Advisory.

Wind gusts will continue to diminish this morning and into the
afternoon...however a few gusts 20 to 30 mph are possible behind
the front this afternoon.

$$

NYZ056-PAZ039-043-044-047-241400-
/O.EXT.KBGM.WI.Y.0006.000000T0000Z-171024T1400Z/
Broome-Susquehanna-Wyoming-Lackawanna-Luzerne-
Including the cities of Binghamton, Hallstead, Montrose, 
Tunkhannock, Scranton, Hazleton, and Wilkes-Barre
759 AM EDT Tue Oct 24 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* LOCATIONS...Broome county in New York, and Susquehanna, Wyoming,
  Lackawanna and Luzerne counties in Pennsylvanian.

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1600Z/
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware-
Sullivan-Northern Wayne-Pike-Southern Wayne-
Including the cities of Boonville, Hamilton, Oneida, Rome, Utica,
Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, 
Milford, and Honesdale
759 AM EDT Tue Oct 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* LOCATIONS...Counties east of Interstate 81 in central NY and 
  northeast PA.

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
632 
WWUS71 KBGM 241357
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
957 AM EDT Tue Oct 24 2017

NYZ056-PAZ039-043-044-047-241500-
/O.CAN.KBGM.WI.Y.0006.000000T0000Z-171024T1400Z/
Broome-Susquehanna-Wyoming-Lackawanna-Luzerne-
Including the cities of Binghamton, Hallstead, Montrose, 
Tunkhannock, Scranton, Hazleton, and Wilkes-Barre
957 AM EDT Tue Oct 24 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Binghamton has cancelled the Wind
Advisory.

Winds will continue to diminish from west to east across the
region this morning. 

$$

NYZ009-036-037-045-046-057-062-PAZ040-048-072-241600-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-171024T1600Z/
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware-
Sullivan-Northern Wayne-Pike-Southern Wayne-
Including the cities of Boonville, Hamilton, Oneida, Rome, Utica,
Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, 
Milford, and Honesdale
957 AM EDT Tue Oct 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* LOCATIONS...Counties east of Interstate 81 in central NY and 
  northeast PA.

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$
425 
WWUS71 KBGM 241556
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
1156 AM EDT Tue Oct 24 2017

NYZ009-036-037-045-046-057-062-PAZ040-048-072-241700-
/O.CAN.KBGM.WI.Y.0006.000000T0000Z-171024T1600Z/
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware-
Sullivan-Northern Wayne-Pike-Southern Wayne-
Including the cities of Boonville, Hamilton, Oneida, Rome, Utica,
Norwich, Oneonta, Delhi, Walton, Monticello, Damascus, Equinunk, 
Milford, and Honesdale
1156 AM EDT Tue Oct 24 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Binghamton has cancelled the Wind
Advisory.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 23, 6:59 AM EDT, 8 hours 31 minutes earlier.

Area forecast discussion, Oct 23, 6:59 AM EDT, 8 hours 31 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
659 AM EDT Mon Oct 23 2017

.SYNOPSIS...
Today will remain rain-free, and will continue to feature mild
temperatures. A strong cold front, will cross the area later
tonight and Tuesday. Windy conditions, along with showers, will
accompany this system. Behind the front, temperatures will trend
cooler, for Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
345 am update... Satellite imagery early this morning shows a
gradually expanding region of stratus clouds into the Poconos
and Catskills. These lower clouds should continue to build
across NEPA and NY's southern tier this morning, then remain for
much of the day, given an increasingly moist S-SE air flow.
Meanwhile, across our northern Finger Lakes, Lake Ontario plain,
southern Tug Hill, and Mohawk Valley zones, mostly just higher-
level clouds are anticipated today, allowing some filtered
sunshine, especially through early afternoon.

Better insolation over our far northern zones should allow
readings to reach the lower 70s this afternoon, while farther to
the south, they'll generally range in the mid to upper 60s.

It will become increasingly breezy this afternoon, with some
wind gusts later in the day of 20-30 mph, especially over the
western Finger Lakes region.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
415 am update... An interesting and potentially active weather
period still looks to be in store from later this evening into
Tuesday.

There's good model consensus that a cyclone will deepen rapidly
over the central-eastern Great Lakes region later tonight, with
a trailing cold front swinging into CNY/NEPA, before slowing in
its eastward advance through the Catskills and Poconos on
Tuesday, as the parent cyclone lifts northward through Ontario.
In response to this pattern, a very strong southerly low-level
jet will develop over the forecast area tonight (on the order
of 60-70 kt between 900 and 850 mb), then shift eastward
Tuesday.

The primary concerns are: 1) The potential for strong synoptic
winds later this evening over mainly our western zones, 2) The
potential for low-topped convection with strong wind gusts over
mostly the eastern half of the forecast area, from the pre-dawn
hours until about midday Tuesday, and finally, 3) The potential
for a slow moving N-S oriented heavy rain band in our far
eastern zones from Tuesday into Tuesday evening.

As for the first item (strong synoptic winds), the main
uncertainty is the low-level lapse rates later this evening,
and associated ability of the winds to mix downward towards the
surface. The GFS is the most bullish solution in this regard
(highest wind potential), with the NAM somewhat less so. For
now, we'll keep wind gusts mostly 35-45 mph ahead of the
approaching squall line/rain band, and opt to not issue any
wind advisories (in collaboration with surrounding offices),
while mentioning the potential in a weather briefing and in our
hazardous weather outlook.

As for the second item, the main uncertainty is the exact degree
of destabilization later tonight and early Tuesday. Most models
show the potential for 200-300 j/kg of CAPE, with higher end
values near 500 j/kg. Given the very strong low-level shear, if
CAPE values reach near 500 j/kg, damaging convective winds would
certainly be possible. The Storm Prediction Center is indicating
a slight risk category for severe storms across areas east of
Interstate 81. We'll also highlight this potential in our
hazard products, and obviously monitor things very closely
later tonight into Tuesday.

Current indications are that the overall progressiveness of the
system may allow the heaviest rains to fall just east of our
forecast area Tuesday afternoon and evening (more towards the
eastern Catskills and the Hudson Valley). However, it will be a
close call for our far eastern areas (Otsego, Delaware,
Sullivan, Wayne, and Pike counties). If any hydro related issues
develop, they should be relegated to these areas, at worst.

The strong southerly flow will keep things very mild through
tonight, with readings holding steady, or even rising a bit
overnight (staying mostly in the 60s). Cooler air will only
gradually filter in on Tuesday just behind the front, so even
then highs will be well above normal for late October (mostly
65-70 degrees).

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
430 AM Update...
Forecast adjusted towards latest multi-model blend but with little
change to the overall thinking. A much cooler period is in
store Wednesday-Thursday, yet temperatures will actually be
fairly close to normal values for late October.

I was able to remove almost all mention of shower chances
during daytime Wednesday, as model guidance is now in good
agreement on region being in dry slot between frontal zone to
our east, and amplified upper wave approaching from the west.
Though we will have at least partial sunshine, cool air
advection will keep highs from getting out of the 50s for most
of the region.

Upper wave will then pivot through the region Wednesday night
into Thursday. Though lows will be in the upper 30s-lower 40s by
dawn Thursday, cloud cover from the upper wave should prevent
frost formation. Spotty light showers may also occur late
Wednesday night into Thursday, with cloud coverage and number of
showers greater in Central New York versus Northeast
Pennsylvania. Highs Thursday will only be in the lower to mid
50s; within a few degrees of climatology. Then for Thursday
night, weak high pressure and a clearing sky may allow for some
patchy frost, as lows reach into the 35 to 40 degree range.

GFS and GEM Global models are slightly faster than the ECMWF on
bringing in next frontal showers earlier Saturday.

Previous discussion...
More of an unsettled pattern than of late. The upper level
trough will keep some rain showers here into Thursday.
Temperatures slightly below normal.

High pressure builds in Friday from the southeast U.S.
Temperatures Friday into Saturday at or slightly above normal.

Beyond that some uncertainty on timing and strength of the next
cold front and upper level trough moving out of the plains. For
now looks like showers move in late Saturday with the slow
moving front and remain into Monday. Temperatures near normal.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
12Z Update...
Southeasterly near surface flow, around high pressure just
offshore of New England, is bringing in marine layer moisture
in the form of a fuel alternate for KAVP and soon MVFR for KELM-
KBGM. This moisture will eventually make it up to KITH-KSYR-KRME
but due to downsloping is probable to remain in VFR category.
Also, a SSW jet of 35 knots at 2 kft agl will still pose a
marginal low level wind shear concern for KELM-KSYR early this
morning. SE to S wind at surface will increase during the day
with gusts approaching 20 knots for some terminals. Deepening
low pressure in the Great Lakes, with approaching front, will
cause winds to further increase this evening with gusts of 20-30
kts overnight. LLWS will again become an issue for several
terminals with strong southerly 40-50 knot jet not far off the
surface. A gusty line of showers-embedded thunder is also
expected to make its way across the area 06Z-12Z Tuesday.

Outlook...

Tuesday morning...Restrictions likely in showers with stiff
southeast to south wind/Possible LLWS as front passes.

Midday Tuesday through Thursday...Occasional restrictions
possible in scattered showers.

Thursday night through Friday...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MLJ
NEAR TERM...MLJ
SHORT TERM...MLJ
LONG TERM...MDP/TAC
AVIATION...MDP
Hazardous weather outlook, Oct 23, 4:59 AM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
459 AM EDT Mon Oct 23 2017

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-044-
047-240900-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Tioga-Broome-Bradford-Susquehanna-Wyoming-Lackawanna-Luzerne-
459 AM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

A cold front will move into the region later tonight. Strong gusty
winds will develop, along and ahead of this system, with the best
high wind potential over elevated terrain.

Isolated thunderstorms could also form, which have the potential to
include even stronger, damaging wind gusts.

Please stay tuned for the latest updates, including any possible
watches, warnings, or advisories.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong wind potential will continue Tuesday morning, particularly
with any thunderstorms, and also areas near and east of the
Interstate 81 corridor. Winds should diminish with time during the
afternoon hours.

From Wednesday onward, hazardous weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later tonight or Tuesday morning.

NYZ046-057-062-PAZ040-048-072-240900-
Otsego-Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne-
459 AM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

A cold front will move into the region later tonight. Strong gusty
winds will develop, along and ahead of this system, with the best
high wind potential over elevated terrain.

Isolated thunderstorms could also form, which have the potential to
include even stronger, damaging wind gusts.

Please stay tuned for the latest updates, including any possible
watches, warnings, or advisories.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong wind potential will continue Tuesday morning, particularly
with any thunderstorms that develop. Winds should diminish with
time during the afternoon hours.

Also, locally heavy rain is expected to develop by afternoon.
Although no problems are anticipated on any of our area rivers,
localized flooding could occur on smaller streams, creeks, or in highly
urbanized locations, if the rain falls within a short enough time
period.

From Wednesday onward, hazardous weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later tonight or Tuesday morning.

Jurewicz

Nearby

Wind Advisories in New York, 2017Wind Advisories in Pennsylvania, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.